Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

How can I control excess weight which has resulted due to epilepsy medication ?

sir, i had been suffering from epilepsy- grand mal seizure from 1981. now i am on encorate chrono 500 mg from past 3 years. but i put on more weight - 98kgs and i find it very difficult to cope with it. i am 41 years old male please advise me
Asked On : Thu, 16 Feb 2012
Answers:  2 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response

Thanks for using healthcare

For grandmal epilepsy best drug is Encorate chrono. However you are experiencing side effects of the medication. Its time now to try other medicines like Levetiracetam and Lamotrigine which also work equally good for grandmal seizures. These do not have the side effects of weight gain. Consult your Neurologist for change over of the medications.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Answered: Tue, 10 Apr 2012
I find this answer helpful
Neurologist Dr. Shiva Kumar R's  Response

Thanks for using

Since you are having side effects of encorate chrono and you are suffering from grandmal seizures, other medications which can work in you are levetiracetam and lamotrigine. I advise you to switch to either of these medicines under the guidance of Neurologist.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist

Answered: Sat, 7 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor